MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012447-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It was reported that the balloon was not soaked prior to use.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.The investigation determined the reported difficulty appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, 70% stenosed, de novo lesion in the moderately tortuous left anterior descending (lad) coronary artery below a bifurcation.After implanting a non-abbott stent in the lad, a non-abbott balloon was advanced to the diagonal coronary branch.A 2.5x8mm nc trek rx balloon dilatation catheter (bdc) was unpackaged without difficulty, the bdc was not soaked during prep, and air aspiration was performed prior to use.The nc trek rx bdc was then advanced to the lad stent without resistance, for dilatation via kissing balloon technique.While the nc trek rx balloon was able to be inflated twice to 10 atmospheres (atm) without difficulty and deflated without difficulty, the balloon ruptured at 10 atm during the 3rd inflation (noted when gauge pressure was lost), thus, making it impossible to inflate the balloon any longer.Another non-abbott balloon was used to complete dilatation in the lad stent.There were no adverse patient effects and no occurrence of a clinically significant delay.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6575537
Report Number2024168-2017-04249
Device Sequence Number226077
Product Code LOX
UDI-Device Identifier08717648151743
UDI-Public(01)08717648151743(17)190831(10)60912G1
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number1012447-08
Device Lot Number60912G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1